Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » New to Entocort Please advise


09-01-2013, 05:40 PM   #1
Ckoenig
Senior Member
 
Ckoenig's Avatar
New to Entocort Please advise

Ok so I am Christina a 32 yr old female. I've had IBS issues off and on my whole life, but recently had a CT scan for suspected appendicitis. They found a 6 cm portion of my ileum to be thick and inflamed. They suspected Crohn's. I had my colonoscopy this Thursday. It was confirmed quite sure it is Crohn's and I have definitely illeitis. Dr. did not have much time to speak with me then I was scheduled for a follow up Sept 10th. So I have questions until then maybe someone on here can answer. Upon leaving she prescribed 9 mg daily of entocort. She commented that I had Crohn's and would likely be on medication for it forever. I have read up on entocort and see that you can't stay on it very long? So I guess I'm wondering what's going on. The steroids scare me, I know this one is much better than prednisone, but I tend to get a lot of side effects and have a lot of health related anxiety. So any new pill makes me anxious, which in turn I never know whether I'm overthinking the side effects or they are real. How soon do they typically start? I will be taking my 3rd dose tonight. Also I read somewhere you should take it in the morning, anyway know anything about that? I chose night so if there was a lot of dizziness etc I would sleep off the majority of the side effects? Should I be doing it differently?

Ok so this is the other thing. I don't have terrible problems with my stomach like a lot of people with Crohn's. I don't have pain usually and I do get bouts of D, but usually not if I avoid trigger foods. So is this steroid necessary even if I can manage it in other ways? I'm gonna assume Dr. knows best and that if from what she saw she thinks I need this than that is what is best. I guess I am just scared and would love to hear from anyone with more experience.

I think the pain I was actually experiencing originally might have been from an ovarian cyst in my right ovary and not even Crohn's related and yet they found the ileum like it is, and I do get these D attacks at times, but never more than a day, no blood etc, it clears right up.

Also I have a lot of other things going on. My lips get purple a lot and I am freezing and I am not currently anemic, though I have been, then after I will be skakey and EXHAUSTED. I get a lot of various pains in my rib cage and trunk, kind of like the feeling of a stitch in the side, never in one location though. I get chest pains right in the center which I have taken countless trips to the ER for only to find it is definitely not my heart. It seems to be near and under my diagphragm. It doesn't feel heartburn related more like skeletal or muscle tissue pains. I am exhausted and ache EVERYWHERE. Tingling and numbness in my hands/feet. I am reading a lot about arthritis and ankylosing spondilitis in conjuction with Crohn's, because my back hurts a LOT particularly if my stomach is hurting esp in my spine neck/mid-back region. There again seems less Crohn's like because it isn't lower back. I don't know.

In terms of other things that have already been checked. I take 2,000 iu vit D daily, monthly B-12 injections bec I was very low (better now though), florastor probiotic.

So my question I guess is it makes me nervous I'm taking these steroids to work on the tummy issues when so many of the other issues are more my problem.

I know I am not being super clear. I am very confused and hoping to get a little info before my Dr. appointment. Steroids are scary to me. I just am so sensitive to meds. I've taken two doses, tonight will be my 3rd night. So far it feels like I might be breaking out a little and having some stomach pain, but I also started my period the same time as the med so now have NO idea.

Any info would be appreciated. Thank you,

Christina

p.s. also one last thing if anyone knows how to put their signature with what meds they are on etc please advise. I tried looking in settings etc and can't seem to figure it out.
09-01-2013, 05:54 PM   #2
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
It's normal to be scared with any new medication. I have been on Entocort many times without issue. You can take it in the morning if you like or as prescribed. Your doctor says you need medication for life but not steroids. Steroids are temporary and you will need an immunosuppressant, 5ASA, biologic or some combo. Learn about medication options here http://www.ccfa.org/what-are-crohns-...edication.html

To create a signature goto settings and edit signature on the left panel.
09-01-2013, 06:47 PM   #3
Ckoenig
Senior Member
 
Ckoenig's Avatar
Thank you!

I am checking out that website. However I just noted that it says that those other meds the 5ASA, and others are mainly effective in the colon and have not been shown to be particularly effective in the small intestine, specifically terminal ileum where mine is? So I wonder how that works if you can't stay on the ones that do target that area the corticosteroids. ?

It's normal to be scared with any new medication. I have been on Entocort many times without issue. You can take it in the morning if you like or as prescribed. Your doctor says you need medication for life but not steroids. Steroids are temporary and you will need an immunosuppressant, 5ASA, biologic or some combo. Learn about medication options here http://www.ccfa.org/what-are-crohns-...edication.html

To create a signature goto settings and edit signature on the left panel.
09-01-2013, 06:52 PM   #4
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
The 5ASA's are the weakest of the meds and are mainly for the colon. Pentasa and Apriso are sometimes used and can reach a portion of the small intestine. The immunosuppressants and biologics are what will heal the small intestine most effectively. The steroid is very effective but again temporary.
09-01-2013, 06:54 PM   #5
Ckoenig
Senior Member
 
Ckoenig's Avatar
Thank you!! Ever so much!
09-02-2013, 01:47 AM   #6
AJC - Australia
Senior Member
 
AJC - Australia's Avatar
 
Join Date: Jul 2013
Location: australia

My Support Groups:
dont take the entocort for more than a few years......its is only a temporary thing. long term use will thin the bones...
09-02-2013, 08:48 AM   #7
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
A few months happy poo poo, years would be cause side effects most likely that would be damaging and irreversible.
09-02-2013, 03:48 PM   #8
AJC - Australia
Senior Member
 
AJC - Australia's Avatar
 
Join Date: Jul 2013
Location: australia

My Support Groups:
i agree nogutsnoglory....months.....but i said what i said because i took entocort for nearly 5 years. I am fine, but it was very hard to get off and did thin my bones.
09-02-2013, 04:11 PM   #9
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
Wow I can't believe a doctor kept you on it. Yes steroids have damaged my bones as well.
09-02-2013, 07:16 PM   #10
AJC - Australia
Senior Member
 
AJC - Australia's Avatar
 
Join Date: Jul 2013
Location: australia

My Support Groups:
we might be a bit behind the times here in Australia...? Honestly my body got addicted to it and it made getting off it very very hard indeed. Every time i stopped taking it, the symptoms came back...but actually it wasnt crohns it was just my body not digesting properly. I went cold turkey on the entocort and had severe head aches and poor digestion for about a month. A severe case for sure and partly aided by my own stupidity or cortisone fuelled behaviour.
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » New to Entocort Please advise
Thread Tools


All times are GMT -5. The time now is 10:51 AM.
Copyright 2006-2017 Crohnsforum.com